Finally, the upfronts have brought us some new programming to report on! CBS’ fall schedule, unveiled today, includes five new scripted series–two comedies and three dramas (and no new reality shows–go CBS!). In addition, murder mystery Harper’s Island has been ordered for midseason. Continuing a recent trend in network programming, three of the network’s new series–The Ex List, Worst Week and Eleventh Hour–are based on foreign formats.
As expected, CBS is building on its successful comedy lineup by adding another comedy block on Wednesday nights. “We really wanted to focus on comedy, and we had the goods to do it this year,” said CBS entertainment president Nina Tassler. “We’ve been looking to expand, to build out to another night. We have two of highest-testing new comedies we’ve had in years.”
Tassler also promised that the network’s new dramas will focus more on character as part of a move to appeal to female viewers. “Women drive network television,” she said. “Women watch our procedurals and comedies and we wanted to build on that.” In that vein, CBS is adding more female characters to their lineup, with the female-driven The Ex List replacing Moonlight on Fridays and The Unit adding a new female character.
You can watch previews of all of CBS’s new series here. Honestly, none of them have me very excited, except possibly for Harper’s Island, which looks kind of cool in that so-bad-it’s-good Jericho kind of way. Which probably means it’s destined for failure.
Fall 2008 Schedule
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM HOW I MET YOUR MOTHER
9:00-9:30 PM TWO AND A HALF MEN
9:30-10:00 PM WORST WEEK
10:00-11:00 PM CSI: MIAMI
8:00-9:00 PM NCIS
9:00-10:00 PM THE MENTALIST
10:00-11:00 PM WITHOUT A TRACE
8:00-8:30 PM THE NEW ADVENTURES OF OLD CHRISTINE
8:30-9:00 PM PROJECT GARY
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: NY
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM ELEVENTH HOUR
8:00-9:00 PM GHOST WHISPERER
9:00-10:00 PM THE EX LIST
10:00-11:00 PM NUMB3RS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM COLD CASE
10:00-11:00 PM THE UNIT
New Series for Fall 2008 or Midseason 2009
Jerry Bruckheimer brings us this series based on the British miniseries by science-fiction writer Stephen Gallagher. Dr. Jacob Hood (Rufus Sewell, The Illusionist) is a brilliant biophysicist and special science adviser to the government who investigates scientific crises and oddities. Called in at the eleventh hour, he represents the last line of defense in his crusade to protect the substance of science from those who would abuse and misuse scientific discoveries and breakthroughs for their own gain.
THE EX LIST (A.K.A. MYTHOLOGICAL EX)
Diane Ruggiero (Veronica Mars) and Jonathan Levin (Charmed) are executive producing this comedic drama about Bella Bloom (Elizabeth Reaser, Grey’s Anatomy)–a successful, single, 30-something who is surprised to learn from a psychic that she’s already dated her future husband and if she doesn’t find him in the next year, she’ll remain alone forever. During a bachelorette party for her sister, Daphne (Rachel Boston, American Dreams), Bella learns from the psychic she must revisit her past relationships and sort through the mistakes to find her soul mate. Skeptical, Bella begins to analyze every past liaison and failed romance with her close circle of friends, Augie (Adam Rothenberg, Mad Money), an endearing guy who has listened to Bella’s love woes since college, Vivian (Alex Breckenridge, Dirt), Augie’s long-term girlfriend, and Cyrus (Amir Talai, Campus Ladies), who’s chronically unemployed and full of wry observations.
A murder mystery unfolds as friends and family attend week-long festivities at a destination wedding on a secluded and picturesque island off the coast of Seattle, infamous for a homicidal maniac’s rampage seven years ago. From creator Ari Schlossberg and exec producer Jon Turteltaub.
Simon Baker (The Devil Wears Prada) stars as Patrick Jane, a detective and independent consultant with the California Bureau of Investigation, who has a remarkable track record for solving serious crimes by using his razor sharp skills of observation. Within the Bureau, Jane is notorious for his blatant lack of protocol and his semi-celebrity past as a psychic medium, whose paranormal abilities he now admits he feigned. Jane’s role in cracking a series of tough high-profile cases is greatly valued by his fellow agents, but no-nonsense Senior Agent Teresa Lisbon (Robin Tunney, Prison Break) openly resists having Jane in her unit and alternates between reluctantly acknowledging Jane’s usefulness and blasting him for his theatrics, narcissism and dangerous lack of boundaries. Lisbon’s team includes agents Kimball Cho (Tim Kang, Rambo), Wayne Rigsby (Owain Yeoman, The Nine), and rookie member Grace Van Pelt (Amanda Righetti, The O.C.). Bruno Heller (creator of Rome) is creator/executive producer, and David Nutter (Band of Brothers) is the executive producer.
Jay Mohr (Ghost Whisperer) and Paula Marshall (Nip/Tuck) star in this comedy about Gary Barnes, a recently single painting contractor, and his controlling ex-wife, Allison, who face post-divorce mayhem after 15 years of marriage as they each juggle parenthood and embark on new relationships. From exec producers Ed Yeager (Still Standing) and Ric Swartzlander (8 Simple Rules)
Sam (Kyle Bornheimer, Jericho) and his girlfriend, Melanie (Erinn Hayes, Kitchen Confidential), have only one hurdle left to clear as they start their life together: breaking the news to Mel’s conservative parents Dick (Kurtwood Smith, That ’70s Show) and Angela (Nancy Lenehan, My Name is Earl). But despite his best efforts, every time Sam takes one positive step forward in winning over his future in-laws, he inevitably takes two crushing steps back. From exec producers Matt Tarses (Scrubs) and Jimmy Mulville (Whose Line Is It Anyway?).
Returning Fall 2008 or Midseason 2009
· 48 HOURS MYSTERY
· 60 MINUTES
· THE AMAZING RACE
· THE BIG BANG THEORY
· COLD CASE
· CRIMINAL MINDS
· CSI: CRIME SCENE INVESTIGATION
· CSI: MIAMI
· CSI: NEW YORK
· GHOST WHISPERER
· HOW I MET YOUR MOTHER
· THE NEW ADVENTURES OF OLD CHRISTINE
· RULES OF ENGAGEMENT
· TWO AND A HALF MEN
· THE UNIT
· WITHOUT A TRACE
· KID NATION
· POWER OF 10
· SECRET TALENTS OF THE STARS
· VIVA LAUGHLIN
· WELCOME TO THE CAPTAIN